MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® SKYLITE¿ TIPLESS NITINOL STONE BASKET

C.R. BARD, INC. (COVINGTON) -1018233 BARD® SKYLITE¿ TIPLESS NITINOL STONE BASKET
Catalog Number 041900
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the basket was broke during the usage.
 
Event or Problem Description
It was reported that the basket was broke during the usage.
 
Additional Manufacturer Narrative
The reported event was confirmed user related.Visual evaluation of the returned sample noted one opened (without original packaging), used nitinol tipless basket skylite.Visual inspection of the sample noted basket is broken as the basket itself is broken into two separate pieces and cannot be joined back together to fix it.Confirmed use related due to information reported in the event.This does not meet specification per inspection procedure which states "missing, damaged, torn, broken, incomplete or incorrect components are not allowed".No actions can be taken at this time since a root cause was not identified.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: ¿intended use: skylite¿ tipless nitinol stone baskets are intended for use through the working channel of a rigid or flexible ureteroscope during the endoscopic removal of renal and ureteral stones.It is intended for patients undergoing ureteroscopic procedures.Warnings: some objects may be too large to be removed endoscopically using a retrieval device.The use of fluoroscopy and/or x-ray to determine the size of the object is recommended.Do not use the skylite¿ tipless nitinol stone basket if the object is too large to be removed endoscopically, as it may result in patient injury and pain.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or may lead to injury, illness or death of a patient.Do not attempt to repair, reassemble, or alter the device in any way.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and with applicable local, state and federal laws and regulations.Users and/or patients within the european union, should report any serious incident that has occurred in relation to the device to the manufacturer and the competent authority of the member state in which the user and/or patient is established.Users outside of the european union should report any serious incident that has occurred in relation to the device to the manufacturer and the regulatory authority of the country in which the user and/or patient is established.Precautions: before using, inspect for any breach of packaging to ensure sterility of product.Do not use if package is opened or damaged.1.9 fr and 2.4 fr stone baskets: for use with a ureteroscope having a greater than or equal to 3.4 fr.Working channel or as determined by physician.3.0 fr stone baskets: for use with a ureteroscope having a greater than or equal to 3.6 fr.Working channel or as determined by physician.Do not allow the device to come in contact with any electrified instruments or laser.Kinks in the sheath will hinder the mechanical operation of the basket, may affect insertion or withdrawal of the basket and has the potential to damage the endoscope¿s instrument channel.Do not allow the device to be directly fired upon by any lithotripsy devices.To do so may result in damage to the device and could result in patient injury.Potential complications that may result from the use of a basket in an endoscopic urological procedure include, but are not limited to: ¿ perforation ¿ evulsion ¿ edema ¿ entrapment ¿ laceration ¿ basket inversion ¿ hemorrhage ¿ inability to disengage from irretrievable object cautions: objects that are too large to be removed through the scope channel will require the scope and basket to be removed simultaneously from the urinary tract.If resistance is encountered during advancement or withdrawal of the device, stop and determine the source of resistance, as continued resistance may damage the device and could result in patient injury.Take action to alleviate the resistance.¿ udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® SKYLITE¿ TIPLESS NITINOL STONE BASKET
Common Device Name
NITINOL STONE BASKET
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key20472708
Report Number1018233-2024-06599
Device Sequence Number7353303
Product Code FFL
UDI-Device Identifier00801741111518
UDI-Public(01)00801741111518(11)240731(17)270531(10)NGJT3882
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number041900
Device Lot NumberNGJT3882
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown